My 25 year old daughter began having an ache in her groin. She went to the doctor and was told it was a pulled muscle and was given anti inflamitory medication. Two weeks later she felt a pressure in her chest and she was having trouble breathing. She made an appointment to see the doctor again the next day because her leg was now swelling. She took with her the pamphlet from her birth control pills because she thought it may be a clot causing the problem and the info in the pamphlet described clots as possible side effects. The doctor told her that it wasn't a clot she just had a muscle spasm in her leg and the breathing problem was because she was worried about the pain in her leg. The doctor gave her Vicodin for the pain. She came to my house that night and I looked at her leg and could see the swelling. I felt it and it was warmer than the other one. She was really having a hard time breathing so I called my doctor. He told me to take her to thr ER and have her checked because it sounded as though it could be a clot. The ER doctors knew right away and after a lung x-ray said the clots were in both lungs and they came from her leg. They were very straight forward and told us she could die. The next day she was placed in the ICU where she was monitored very closely for 24 hours. They moved her out of ICU and she stayed in the hospital for a total of 6 days. She is taking Coumadin now. It has been 4 weeks since this happened but she is still experiencing swelling in her leg and pain in her chest. Last night she felt a pressure in her chest that felt like it did when this all started. Is this normal? How long after this does it take to feel normal again. Everytime she feels something she panics. Not to mention that I am losing my mind over all this. She took the birth control pill for several years but could this really be the cause? She is active, doesn't drink or smoke and she hasn't been on any long trips. She was once told that a blood test came back positive for either rheumatoid artheritis or loopus. Could this have anything to do with it? Any information on possible causes or on what to expect during recovery will be greatly appreciated. Thank you.